MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 19-9; CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING,MANAGEMENT OF PANCREATIC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 19-9; CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING,MANAGEMENT OF PANCREATIC CANCER
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This incident occurred outside the united states (ous).The ous customer obtained discordant atellica im ca19-9 lot 535 results on samples from a 69-year-old female undergoing chemotherapy.The interpretation of results section of the assay instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings." siemens is investigating.Note: this mdr report addresses the results from 01-aug-2024.The results from 30-jul-2024 are being addressed in a separate report.
 
Event or Problem Description
The customer obtained elevated atellica im ca19-9 lot 535 results on samples from a 69-year-old female undergoing chemotherapy.The doctor is contesting the atellica im ca19-9 lot 535 results.Samples from the patient were tested and resulted at the high limit of the analytical measuring range (ami) of the assay (1.20¿700 u/ml per assay instructions for use).Dilution testing was performed, and the results did not demonstrate the expected dilution recovery.The samples were sent to a non-customer laboratory for dilution testing with an alternate method.The dilution results between atellica im ca 19-9 and the alternate method were similar.There are no allegations of patient or user intervention or adverse health consequences due to the event.
 
Additional Manufacturer Narrative
Siemens concluded investigation for a customer complaint of discordance between the undiluted and diluted results of a patient sample tested with the atellica im ca 19-9 assay, lot 535.Siemens investigated ca 19-9 dilution-recovery performance across multiple reagent lots, which included both manual and auto 1:10 dilutions with medical decision pool (mdp) level 5, which is commutable to patient samples, high calibrator lots c941h, c943h and c945h and high dose patient samples.The observed performance met the atellica im design verification requirements, which allow a +/- 30% tolerance for auto-dilution recovery.Further investigation demonstrated that the ca 19-9 assay has met accuracy specifications for all internal control materials tested during lot-qualification testing of lots released within the past two years.It is noted that dilution-recovery performance is not consistent across all samples, and it is possible that some patient samples may exhibit dilution over-recovery with mucin/mucin-like assays such as ca 19-9.The product¿s instructions for use (ifu) states ¿sample dependent nonlinear dilutions can be observed.¿ [reference: wild d, ed.The immunoassay handbook.4th ed.Oxford, uk: elsevier science; 2013:842].Additionally, it is important to note that the atellica im ca19-9 ifu states that the assay is useful as an aid in monitoring the status of patients having confirmed pancreatic cancer who have levels of serum at some point exceeding the median concentration.The assay is not intended for screening purposes and should always be used in conjunction with all other clinical and laboratory data.The assay provides results from 1.20 ¿ 700 u/ml.Only samples with levels >700 u/ml should be diluted before re-testing.Based on the investigation, a product problem was not identified and no further investigation is required.In section h6 of this report, the investigation finding and conclusion codes were updated based on the investigation results.Siemens filed initial mdr 1219913-2024-00398 on 27-aug-2024.This mdr 1219913-2024-00398 supplemental 1 is filed for results obtained 01-aug-2024.Mdr 1219913-2024-00397 supplemental was filed for results obtained 29-jul-2024.

Brand Name
ATELLICA IM CA 19-9
Common Device Name
CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING,MANAGEMENT OF PANCREATIC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key20074720
Report Number1219913-2024-00398
Device Sequence Number3075510
Product Code NIG
UDI-Device Identifier00630414598161
UDI-Public00630414598161
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2024
Device Model NumberN/A
Device Catalogue Number10995489
Device Lot Number55977535
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date03/26/2025
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale